Alabama, 2010Lightning Strike in Alabama, February 22, 2010
February 22, 2010 · NWS TAE · 1 event in 1 county or zone
Early morning thunderstorms damaged a Dale county, AL residence with a lightning strike.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Early morning thunderstorms damaged a Dale county, AL residence with a lightning strike.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Feb 22, 5:10 AM CST, 50 minutes earlier.
Area forecast discussion, Feb 22, 5:10 AM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
610 AM EST MON FEB 22 2010
...EXPECT AMPLE RAIN WITH THUNDERSTORMS INTO THIS EVENING...
AT 6AM EST...WARM FRONT STILL JUST OFFSHORE LOCATED FROM ABOUT 50S
OF APALACHICOLA TO AROUND 25 WSW OF PANAMA CITY WITH SEVERE STORM
ALONG PANAMA CITY AREA BOUNDARY. PER SPC...DESPITE FACT THAT STORMS
OUTRUNNING WARM FRONT AND MOVING INTO PROGRESSIVELY MORE STABLE
SURFACE AIR...COASTAL AND NEAR COASTAL STABLE LAYER REMAINS RAZOR
THIN. PFN MODIFIED RUC SOUNDING 200-300 J/KG ML CAPE...55KT
EFFECTIVE SHEAR AND MLCINH INCREASING RAPIDLY. SEVERE TSTM ISSUED
FOR BAY/WALTON COUNTY. UNTIL THIS ACTIVITY MOVES SUFFICIENTLY NEWD
SO THAT STORMS BECOME ELEVATED...SEVERE STORMS WITH LARGE HAIL AND
POSSIBLY DAMAGING WINDS ARE POSSIBLE AS THESE STORMS MOVE INLAND
NEXT FEW HOURS.
_____________________________________________________
.PREV DISCUSSION...
.SYNOPSIS...
RADAR CURRENTLY SHOWING AMPLE CONVECTION AHEAD OF COLD FRONT
ENHANCED BY PASSING SHORTWAVE/VORTLOBE SHIFTING EWD ACROSS
CENTRAL/SWRN AL...AND BACK TO SE MS ALONG LOW LEVEL JET WITH MORE
WIDELY SCATTERED/ DISCRETE CONVECTION FARTHER S AND SW ACROSS
EXTREME SERN LA AND ADJACENT WATERS. SEVERAL DISCRETE CONVECTIVE
AREAS WELL AHEAD OF THIS APPROACHING LOCAL MARINE AREA. ALL THIS
OCCURRING DESPITE DEW POINTS AOB 52 DEGREES WHICH IS BEING OFFSET BY
STEEP M5 LEVEL LAPSE RATES.
AT UPPER LEVELS...
THE LARGE SCALE CONUS PATTERN IS HIGHLIGHTED BY POSITIVELY TILTED
TROUGH FROM WRN GREAT LAKES SWWD TO NRN CA...ZONAL FLOW FROM SRN CA
THRU TX...AND RIDGING ACROSS ERN THIRD OF CONUS. A NUMBER OF H5
SHORTWAVES RIDING EWD IN NRN AND SRN STREAM FLOW WITH LEAD SRN
STREAM WAVE EXITING NE OF LOCAL AREA OVERNIGHT AND SECOND AND
STRONGER ONE ACROSS TN VALLEY WITH VORTLOBE SWD TO GULF COAST
APPROACHING CWA DURING THE DAY TODAY AND ENHANCE CONVECTION. DURING
NEXT 24 HRS...WRN PORTION OF TROUGH WILL MOVE SEWD INTO SOUTHERN
ROCKIES WHICH WILL PUSH ERN RIDGE FURTHER EWD INTO WRN ATLC.
SHORTWAVE ASSOCD WITH WRN TROUGH WILL EJECT EWD ON TUES REACHING NW
GULF COAST AND LWR MS VALLEY BY 12Z WED AND DEAMPLIFY AS IT PHASES
WITH DEEPENING LONGWAVE TROUGH OVER ERN CONUS WITH NE GULF
DEVELOPING MODERATELY STRONG CYCLONIC FLOW. ASSOCD H5 MID LEVEL LOW
ROTATES OUT OF THE MIDWEST AND ACROSS THE OHIO VALLEY TO CNTRL
APPALACHIANS BY LATE DAY. THIS SHIFTS FULL LATITUDE TROUGH TO
ERN CONUS ON WED DRAGGING ANOTHER COLD FRONT ACROSS...WITH RIDGING
BUILDING IN OVER THE PLAINS.
AT LOWER LEVELS...
ANALYSIS SHOWS A 104MB LOW NEAR PADUCAH KY AND A 1007 MB SURFACE LOW
IN S/CNTRL MS WITH DIFFUSE WARM FRONT (IN STABLE MARINE LAYER)
EXTENDING SWD FROM MS LOW THRU AND BECOMING MORE PRONOUNCED IN MORE
MOIST/ UNSTABLE GULF OF MEX. COLD FRONT EXTENDED FROM KY LOW SWD
THRU MS LOW AND THEN SWWD TO N TX COAST WITH WEAK PRE-FRONTAL TROUGH
AHEAD OF FRONT IN ERN MS. SFC DEWPOINTS SOUTH OF THE WARM FRONT
AROUND 60 F AND 00Z W/CNTRL GULF SOUNDINGS SHOWING WARM SECTOR
SBCAPE AROUND 1600 J/KG...0-6KM SHEAR OF 50KT AND IMPRESSIVE
MID-LEVEL LAPSE RATES. THIS SUPPORTING SUPERCELLS AND LARGE HAIL AND
THESE CONDITIONS WERE TRANSLATING EWD OVERNIGHT...ALBEIT WEAKENING
AS DYNAMICS BEGINNING TO MOVE NEWD. JUST N OF FRONT DEW POINTS ONLY
IN THE LOW 50S AND STORMS N OF WARM FRONT SHOULD REMAIN ELEVATED BUT
S OF FRONT...THEY ARE SURFACE BASED. PRIMARY SHORTWAVE/SURFACE LOW
SHOULD REMAIN WELL NORTH OF THE REGION MOVING EWD ACROSS THE OH
VALLEY DURING THE DAY. WARM FRONT WILL LIFT N INTO GA AND STALL
WHILE COLD FRONT SWEEP EASTS AND ACROSS NE GULF REGION THRU THIS EVE
BRING INCREASING SHOWERS AND EMBEDDED TSTMS FROM W-E.
ANOTHER COLD FRONT EXTENDING FROM 1005MB LOW IN SW KY SWWD INTO TX
WILL SHIFT EWD INTO INTO MS VALLEY LATE THIS MORNING. UNDER
INFLUENCE OF UPSTREAM RIDGE BUILDING S/SE...FRONT WILL MAKE QUICK
FORWARD PROGRESS ACROSS GULF TUES NIGHT INTO WED WITH A CHANCE OF
SHOWERS AND ISOLD TSTMS.
&&
.SHORT TERM (TODAY THROUGH WEDNESDAY).
TODAY....EARLY ON...EXPECT LOW CLOUDS AND FOG ESPECIALLY ALONG AND
AHEAD OF WARM FRONT AND JUST AHEAD OF COLD FRONT...NAMELY SE ALA/SRN
GA. OTHERWISE...RADAR AND GUIDANCE SHOW THAT PRIMARY LINE OF SHOWERS
AND TSTMS WILL BE ONGOING THIS MORNING ACROSS PORTIONS OF SE AL/SW
GA/FL PANHANDLE AND THEN SPREAD EAST OF APALACHICOLA B4 AFTN AHEAD
OF COLD FRONT. INCREASING WARM AIR ADVECTION AHEAD OF FRONT.
HOWEVER...AS FRONT MOVES INTO PROGRESSIVELY MORE STABLE AIR...AS
REFLECTED BY WEAKENING SURFACE CONVERGENCE ACROSS THE LOCAL
AREA...ALONG WITH CLOUD COVER...A RAIN-COOLED AIRMASS AND LIMITED
MOISTURE INLAND...THIS WILL LIKELY DECREASE CHANCE FOR SEVERE STORMS
OVER LAND. EVEN ACROSS THE MARINE AREA...WHERE A MORE MOIST AIRMASS
WAS BEING TRANSPORTED NORTHWARD AHEAD OF FRONT...60 DEGREE DEWPOINTS
ARE STILL LOCATED ONLY OVER WATER AND THERE WILL LIKELY NOT BE TIME
FOR ENOUGH DESTABILIZATION TO OCCUR TO SUPPORT MORE THAN AT BEST A
ISOLD SEVERE STORMS AS WITH WARM FRONT...MANY WILL LIKELY REMAIN
ELEVATED. THIS WELL REFLECTED IN RUC MODEL. WARM FRONT PROGGED TO
BECOME STATIONARY THIS LATE MORNING AND EARLY AFTN JUST N OF FL
BORDER AND THIS WILL SERVE AS FOCUS FOR HEAVIEST RAIN..I.E...N OF
I-10 TO JUST N OF FL BORDER.
HOWEVER...AREA RUC SOUNDINGS GRADUALLY INCREASE INSTABILITY WITH
MUCAPE VALUES REACHING 1000 J/KG AS THE MOIST TONGUE/AXIS SHIFTS EWD
ACROSS FL. SO BEST CHANCE OF SUCH STORMS WILL BE WHERE ANY SHEAR AND
INSTABILITY OVERLAP...MAINLY IN THE COASTAL WATERS AND PERHAPS RIGHT
ALONG THE COAST BETWEEN DESTIN AND APALACHICOLA... ESPECIALLY IF SFC
DEWPOINTS CAN INCREASE INTO THE MID 60S LATE THIS MORNING INTO THIS
AFTERNOON.
ALL THIS REFLECTED IN LOCAL CONFIDENCE TOOL SHOWS 15 TO 20 PERCENT
CHANCE OF SEVERE WX TODAY MAINLY PANHANDLE COAST AND PANHANDLE
WATERS...BUT NO THREAT OF TORNADOES...WITH LARGE HAIL MAIN LAND
THREAT. SOUNDING WET BULB THIS MORNING ALL UNDER 10K AND SEVERAL
THOUSAND FEET BELOW FREEZING LEVEL. EVEN THOUGH POTENTIAL FOR
DAMAGING WINDS SIGNIFICANTLY DECREASE WITH EWD MOVEMENT...AS
REFLECTED IN WRF...H85 JET 50 KTS EXPECT GOOD MIXING DOWN FOR STRONG
BUT LIKELY SUB-SEVERE GUSTS. CONVERSELY...THREAT FOR ANY STRONG TO
SEVERE STORMS LESSENS CONSIDERABLY EAST OF APALACHICOLA AS SOUTHERLY
FLOW OVER VERY COOL SHELF WATERS WILL HAVE A STABILIZING AFFECT ON
THE BOUNDARY LAYER AIRMASS. WITH SPEED OF FRONT...TOTAL RAINFALL
AMOUNTS APPEAR ON TRACK FOR ONLY UP TO ONE HALF AN INCH BUT WOULD
EXPECT AROUND ONE INCH INVCNTY OF WARM FRONT WITH LOCALIZED FLOODING
POSSIBLE.
TONIGHT INTO EARLY TUES...
LO-SCT LIGHT SHOWERS EASTERN MOST COUNTIES...MAINLY EVE. OTHERWISE
STRONG MID LEVEL DRY SLOT WILL BRING AN END TO THE RAIN THIS
EVENING FROM W-E. HOWEVER...LATEST MOS GUIDANCE MUCH SLOWER TO CLEAR
OUT LOW CLOUDS IN WAKE OF FRONT...SO DRIZZLE OR SPRINKLES POSSIBLE
REST OF NIGHT AND FURTHER WEST THAN ERN COUNTIES. WITH H85 TEMPS
STILL UP AROUND 7-10 DEG C...NOT MUCH COOLER AIR WILL MOVE IN LATE
TONIGHT OR EARLY TUESDAY. THIS MAKES SENSE AND WILL FORECAST HIGHER
MIN TEMPS THAN PREV EXPECTED.
REST OF TUESDAY AND INTO WEDNESDAY...
WITH CLOUDS STAYING INTO TUES...BIASED CORRECTED AND MOS MAX TEMPS
NOTICEABLY LOWER THAN GFS AND ESPECIALLY NAM ON TUES. WILL NOT DROP
THEM TO THESE LOWS BUT WILL LIKELY SPLIT THE DIFFERENCE. MILD AIR
MASS IN WAKE OF FRONT MEANS TUES HIGH NOT MUCH DIFFERENT FROM MONDAY
HIGHS. OTHERWISE...SURFACE HIGH PRESSURE WILL BUILD OVER THE REGION.
DRIER...BUT NOT MUCH COLDER AIR WILL REMAIN TEMPORARILY OVER AREA.
BUT THIS WILL BE SHORT LIVED AS FAST SRN STREAM FLOW PERSISTS...AND
NEXT SHORTWAVE WILL BE MOVING ACROSS TX ON TUES AND THE NRN GULF OF
MEXICO AND FLORIDA ON WED. AT SAME TIME AN UPPER LOW DEVELOPS OVER
THE GREAT LAKES AND DEEPENS WHILE MOVING INTO THE OHIO RIVER VALLEY.
THIS CREATES OVERRUNNING WITH GULF LOW AND BRINGS A COLD FRONT
ACROSS THE FORECAST AREA. THIS COMBINATION WILL AN INCREASE IN
CLOUDS AND PRECIPITATION AT THAT TIME.
.LONG TERM...
(WED NIGHT THROUGH MON) THE LATEST GLOBAL MODEL RUNS INDICATE THAT
OUR UNUSUALLY COLD WINTER WILL CONTINUE INTO EARLY NEXT WEEK. STRONG
COLD AIR ADVECTION WILL DEVELOP EARLY THURS MORNING AS THE RAIN ENDS
QUICKLY WED NIGHT. TEMPERATURES WILL BE WELL BELOW
AVERAGE...ESPECIALLY FRI MORNING WHEN A HARD FREEZE IS POSSIBLE
ACROSS PORTIONS OF OUR FORECAST AREA. A WEAK GULF LOW IS FORECAST TO
DEVELOP ALONG THE TX COAST FRI AFTERNOON...THEN MOVE QUICKLY EAST
ACROSS THE NORTHERN GULF FRI NIGHT AND SAT. THE GFS...AND TO SOME
EXTENT THE ECMWF AND CANADIAN MODELS...FORECAST PARTIAL THICKNESSES
AND WETBULB TEMPERATURE PROFILES THAT COULD SUPPORT A RAIN-SNOW MIX
FRI NIGHT AND SAT MORNING ACROSS PORTIONS OF OUR FORECAST AREA (I-10
NORTHWARD). SO MUCH DEPENDS ON THE TRACK AND INTENSITY OF THE LOW
THAT WE WANT TO SEE CONSISTENCY IN FUTURE RUNS BEFORE ADDING THIS TO
OUR FORECAST. FOR NOW WE ADJUSTED OUR TEMPERATURE FORECAST SO THAT
NO FREEZING TEMPERATURES ARE IN THE FORECAST FOR SAT MORNING...EVEN
THOUGH THE GFS MOS FORECASTS FREEZING TEMPERATURES. YET ANOTHER GULF
LOW IS FORECAST TO TRAVEL QUICKLY EASTWARD ACROSS THE GULF EARLY
NEXT WEEK...AND ONCE AGAIN THE GFS AND ECMWF FORECAST THE POTENTIAL
FOR SNOW ACROSS PORTIONS OF THE GULF COAST STATES. IN FACT...THE
ECMWF SOLUTION IS REMARKABLY SIMILAR TO THE FEB 10 SNOW STORM.
UNLESS THE MODEL RUNS CHANGE SIGNIFICANTLY...THE UPCOMING MEDIUM
RANGE FORECAST COULD BE VERY INTERESTING.
&&
.MARINE...MODEST INCREASE IN WINDS AND SEAS BEGINNING OVERNIGHT FOR
THE COASTAL WATERS AS A COLD FRONT APPROACHES THE FORECAST AREA.
WINDS WILL BUILD TO NEAR CAUTIONARY LEVELS TODAY AS THE FRONT
MOVES THROUGH THE WATERS. WINDS AND SEAS WILL TEMPORARILY SLACK OFF
BEHIND THE COLD FRONT ON TUESDAY BEFORE PICKING UP AND BUILDING TO
ADVISORY LEVELS ON WEDNESDAY. THESE ADVISORY CONDITIONS WILL LIKELY
CONTINUE INTO FRIDAY BEFORE HIGH PRESSURE BUILDS OVER THE MARINE
AREA.
&&
.AVIATION...
CLOUDS WILL LOWER TO MVFR LEVELS FROM WEST TO EAST OVERNIGHT WITH
THE APPROACH OF A COLD FRONT/SQUALL LINE. BASED ON OUR LOCAL WRF
RADAR SIMULATIONS...THIS LINE OF +TSRA WILL LIKELY AFFECT KDHN AND
KPFN AROUND DAYBREAK THROUGH MID MORNING...KABY AND KTLH LATE
MORNING THROUGH EARLY AFTERNOON...AND KVLD EARLY TO MID AFTERNOON.
WIND GUSTS TO 25 KT AND LIFR CIGS/VIS ARE POSSIBLE WITH THESE
STORMS. NAM LOW LAYER RH FIELDS AND GFS MOS INDICATE THAT IFR-MVFR
CIGS MAY LINGER BEHIND THE COLD FRONT AT KTLH AND KVLD MONDAY NIGHT
AND EARLY TUESDAY MORNING.
&&
FIRE WX...
RED FLAG CONDITIONS ARE NOT LIKELY THROUGH WED...BUT MUCH DRIER AND
WINDIER CONDITIONS ARE EXPECTED THURS AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 69 49 66 42 59/ 90 20 0 10 30
PANAMA CITY 66 49 62 45 55/ 90 10 0 10 30
DOTHAN 68 44 59 42 52/ 90 10 0 10 30
ALBANY 68 44 62 42 54/ 90 20 10 10 30
VALDOSTA 68 47 65 43 57/ 90 30 0 10 40
CROSS CITY 70 50 62 44 60/ 80 30 0 10 40
APALACHICOLA 66 50 62 45 57/ 90 10 0 10 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&
BLOCK/FOURNIER
Hazardous weather outlook, Feb 22, 3:08 AM CST, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
408 AM EST MON FEB 22 2010
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-230915-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
408 AM EST MON FEB 22 2010 /308 AM CST MON FEB 22 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL PUSH FROM WEST
TO EAST ACROSS THE TRI-STATE REGION TODAY AHEAD OF A COLD FRONT.
ALTHOUGH AN ORGANIZED SEVERE WEATHER THREAT IS NOT EXPECTED WITH
THIS SYSTEM...STRONG TO BRIEFLY SEVERE STORMS ARE POSSIBLE. THE
BIGGEST THREAT IS LARGE HAIL AND DAMAGING WIND GUSTS...ESPECIALLY
ACROSS THE PANHANDLE WATERS AND ADJACENT COASTLINES. LIGHT RAIN
WILL LINGER INTO THIS EVENING ESPECIALLY ACROSS THE EASTERN BIG
BEND AND ADJACENT GEORGIA. LIGHT DRIZZLE OR SPRINKLES MAY PERSIST
OVERNIGHT ACROSS MUCH OF THE TRI-STATE REGION. IN THE WAKE OF THE
FRONT...THE COMBINATION OF LOW CLOUDS AND A NOT VERY COLD AIRMASS
WILL KEEP TONIGHT'S LOWS IN THE MID TO UPPER 40S.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A BRIEF DRY PERIOD IS EXPECTED TUESDAY WITH ANOTHER CHANCE OF RAIN
WEDNESDAY AS A STRONG COLD FRONT PUSHES THROUGH FROM THE NORTH
AND A GULF LOW MOVES NORTHEAST. ADVISORY LEVEL WINDS AND SEAS ARE
EXPECTED WEDNESDAY THROUGH THURSDAY MORNING ACROSS THE COASTAL
WATERS IN THE WAKE OF THIS FRONT. COLDER AND MUCH DRIER AIR FILTERS
INTO THE REGION THURSDAY AND FRIDAY WITH RED FLAG CONDITIONS LIKELY
ACROSS THE ENTIRE TRI-STATE REGION BOTH DAYS. BEHIND THE SECOND
FRONT...IT WILL BE COLDER THAN NORMAL...ESPECIALLY THURSDAY AND
FRIDAY MORNINGS WITH WIDESPREAD SUB-FREEZING TEMPERATURES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED...BUT SPOTTERS SHOULD
MONITOR THE WEATHER TODAY AND REPORT ANY SEVERE WEATHER.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
BLOCK
In the hours before
Special weather statement, Feb 22, 4:57 AM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
557 AM EST MON FEB 22 2010
FLZ007>010-012-221130-
BAY-COASTAL WALTON-HOLMES-INLAND WALTON-WASHINGTON-
457 AM CST MON FEB 22 2010
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAY...HOLMES...WALTON AND
WASHINGTON COUNTIES...
* UNTIL 530 AM CST
AT 453 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
SOUTHEAST OF HOWELLS TO SANTA ROSA BEACH...OR ALONG A LINE EXTENDING
FROM 13 MILES WEST OF GENEVA TO SANTA ROSA BEACH...MOVING EAST AT 45 MPH.
ANOTHER STRONG STORM WAS LOCATED ABOUT 10 MILES OFFSHORE WALTON COUNTY...
AND WAS LIKELY PRODUCING DIME SIZE HAIL. THIS STORM MAY MOVE ASHORE
NEAR THE WALTON AND BAY COUNTY COASTAL BORDER.
THESE STORMS WILL BE NEAR...
BONIFAY BY 530 AM CST.
WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.
THESE STORMS ARE ALSO CAPABLE OF PRODUCING HEAVY DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.
9-FOURNIER
Lightning, Dale
- When
- February 22, 6:00 AM CST
- Where
- Dale County, 5 mi E of Echo
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 31.470, -85.365
Echo county volunteer firefighters responded to a lightning caused house fire on Dale County Road 36. The three story home was saved.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Pennsylvania, February 22 to 24, 20102 deaths · 4 events
- Heavy Snow and Winter Weather in Texas, February 22 to 23, 20101 death · 3 injured · $350,000 · 23 events
- Hail and Lightning Strikes in Georgia, February 22, 2010$75,000 · 0.75 in hail · 4 events
- Lightning Strike in Alabama, February 22, 2010$50,000 · 1 event
- Lightning Strike in Florida, February 22, 20104 injured · 1 event
- Heavy Snow in Texas, February 22 to 23, 201012 events
- Heavy Snow in Michigan, February 22, 20109 events
- Winter Storm and Winter Weather in New Jersey, February 22 to 23, 20105 events
- Heavy Snow in New Mexico, February 22 to 23, 20104 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, February 22, 20101 in hail · 3 events
- Heavy Snow in Arizona, February 22, 20102 events
- Damaging Wind in Florida, February 22, 201050 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 218857.